# SDR CA100218009

- Difficulty date: February 7, 2010
- Submitted: March 1, 2010
- Operation: General aviation
- Make and model: Cessna 172RG
- Aircraft time: 6,919 hours
- Engine: Lyc O360F1A6
- Propeller: Mcauly B2D34C220
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 98820152
- Condition: Cracked
- Location: Lt Mlg
- Part time: 6,933 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN) AFTER TAKEOFF AND RETRACTING LANDING GEAR PILOT WAS TOLD BY THE CONTROL TOWER THAT THE LT LANDING GEAR LEG WAS NOT COMPLETELY RETRACTED AND WAS HANGING DOWN. PILOT RETURNED TO THE AIRPORT AND SELECTED GEAR DOWN WHICH WORKED NORMALLY AND REPORTED INCIDENT TO MX. THE ACFT WAS PUT ON JACKS AND GEAR RETRACTED AND THE LT GEAR WAS LEFT HANGING DOWN ABOUT A FOOT FROM THE STOWED POSITION. AFTER REMOVAL OF BACK SEAT AND FLOOR COVERS IT WAS NOTED THAT A LOT OF GREASE HAD LEAKED OUT OF THE LT ACTUATOR. AFTER CLEANING AND REMOVAL OF THE ACTUATOR IT WAS FOUND TO BE COMPLETELY CRACKED THROUGH AT ONE OF THE 3 MOUNTING HOLES, AND AS RESULT THE SECTOR GEAR AND THE ACTUATOR RACK HAD JUMPED A COUPLE OF TEETH. SEB01-2 REV2 ADDRESSES CRACKING OF THESE ACTUATORS, BUT THE LOCATION OF THE CRACK IS NOT IN THE SPOT THAT THE SB ADDRESSES. THE ACTUATORS HAD PREVIOUSLY BEEN REMOVED AND INSPECTED FOR CRACKS IN 2001. (TC 20100218009)
